Facebook Pixel
EmpowHER Guest
Q: 

I've always had my periods only 14 days apart and haven't done anything about it, is it ok?

By Anonymous August 31, 2017 - 12:07pm
 
Rate This

So because my mother never really talked to me about periods I had no idea this could be a problem. As far as I can remember, I used to have sort of irregular cycle for about 2 or 3 years and then it got regular BUT it was always only 14 days apart. I've lived like this for about 4 years now because when I first googled it, the article that I read was misleading and I thought it was ok and that it'd go away with the age. But now I'm really worried. I only now am going to go to the doctor, for the first time in my life (again, because my mum didn't think it was necessary). But I'm really nervous about this. I never had any huge pains, rarely headaches, only little bit moody and tired. The flow was also always pretty ok to handle, never had issues with bleeding through underwear or anything. What can this mean?

Add a Comment1 Comments

HERWriter Guide

Hello Anon

Thank you for writing.

There is no reason to worry - at least not until you know otherwise.

There are many reasons for getting a period every two weeks - some may pertain to you, some may have nothing to do with you at all but we have a pre-compiled list:

Reasons for a period every two weeks could be:

• Dramatic weight loss or gain -- This changes the hormones in the body and these are responsible for directing when the period will start.

• Excessive exercise -- This too disrupts hormones.

• Stress -- Exams, family argument, financial worries, divorce, even a holiday can cause a temporary change in your menstrual cycle.

• Illness and/or medications -- Some medications can affect your cycle. Talk to your doctor about altering or stopping your medication if you think this is happening.

• Uterine problems such as polyps, cysts, fibroids or tumors (either benign or cancerous).

• Thyroid problems -- Thyroid disease could cause a thickening of the uterine lining, resulting in more bleeding than normal.

• Reactions to contraceptive methods -- Sometimes the pill, depo provera injections or the copper-only IUD can result in a change in your cycle.

You may have a hormone imbalance - blood tests can let you know more. Please schedule a visit with a gynecologist to know more.
Best,
Susan

August 31, 2017 - 2:15pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!